Alert archive / Ohio / Coastal Flood Statements in 2008
Coastal Flood Statement 2, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Aug 25, 2008, 3:45 AM EDT for Erie County, Pennsylvania; 8 counties in Ohio. It took effect at Aug 25, 2008, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2008, 3:45 AM EDT (07:45 UTC)
- In effect from
- Aug 25, 2008, 8:00 AM EDT
- Expired
- Aug 25, 2008, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 250745 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT MON AUG 25 2008 ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE... OHZ003-007>012-089-PAZ001-251545- /O.NEW.KCLE.CF.S.0002.080825T1200Z-080826T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 345 AM EDT MON AUG 25 2008 ...HIGH RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... GUSTY NORTHEASTERLY WINDS BETWEEN 20 AND 30 MPH...COMBINED WITH WAVES BETWEEN 5 AND 7 FEET WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS TODAY. THE RISK FOR RIP CURRENTS WILL REMAIN MODERATE TO HIGH THROUGH THIS EVENING AND OVERNIGHT BEFORE DIMINISHING ON TUESDAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE WATER. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
1 follow-up statement
000 WHUS41 KCLE 251315 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 915 AM EDT MON AUG 25 2008 ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE... OHZ003-007>012-089-PAZ001-252115- /O.CON.KCLE.CF.S.0002.000000T0000Z-080826T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 915 AM EDT MON AUG 25 2008 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... GUSTY NORTHEASTERLY WINDS BETWEEN 20 AND 30 MPH...COMBINED WITH WAVES BETWEEN 5 AND 7 FEET WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS TODAY. THE RISK FOR RIP CURRENTS WILL REMAIN MODERATE TO HIGH THROUGH THIS EVENING AND OVERNIGHT BEFORE DIMINISHING ON TUESDAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE WATER. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Aug 25, 1:24 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 25, 1:24 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
124 AM EDT MON AUG 25 2008
.SYNOPSIS...
A COOL AND DRY SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE
FRONT FOR MONDAY THROUGH WEDNESDAY. MOISTURE FROM THE REMNANTS OF
FAY MAY AFFECT EASTERN PORTIONS OF THE AREA TOWARD THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
NOW THAT LAST OF THE PRECIP WITH THE FRONT HAS MOVED OUT OF THE CWA
AND NOTHING NEW IS EXPECTED WILL UPDATE ZONES FOR THIS. TEMPS AND
DEWPOINTS NOW LOOKING TO DROPS A BIT SLOWER FOR E HALF OF AREA SO
WILL BUMP UP LOWS A BIT. MAV DETERMINED TO KEEP LOW LEVEL MOISTURE
OVER NE OH AND NW PA WITH BKN TO OVC CLOUDS TONIGHT. SEEMS TOO
PESSIMISTIC GIVEN CURRENT CONDITIONS BUT WILL STAY WITH A PC
FORECAST TO ALLOW FOR SOME OF THE SC IN LOWER MI TO WORK ACROSS THE
AREA TONIGHT ALONG WITH SOME CI.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
THE HIGH PRESSURE WILL CONTROL THE WEATHER THROUGH WEDNESDAY WITH
A DRY AND COOL FORECAST. COOLEST MORNING OF THE WEEK LOOKS TO BE
TUESDAY MORNING WITH UPPER 40S CREEPING INTO THE TYPICALLY COLDER
SPOTS. HIGHS BEGINNING TOMORROW RETREAT BACK INTO THE 70S. AFTER
THE HIGH SLIDES EAST THE AREA WILL SLOWLY BE UNDER THE INFLUENCE
OF THE REMNANTS OF FAY AND AN APPROACHING FRONT FROM THE MIDWEST.
THERE ARE STILL MODEL DIFFERENCES ON HANDLING OF THE REMNANTS OF
T.D. FAY AND HOW FAR NORTH AND HOW QUICKLY THE MOISTURE SPREADS
IN. BUT THERE WAS SOME SLOWING TO IT AND HAVE CHANCE POPS MOVING
INTO SOUTHERN AND EASTERN COUNTIES WEDNESDAY NIGHT AND THURSDAY
BEFORE THE MIDWEST SYSTEM PICKS IT UP AND MOVES IT EASTWARD.
AMOUNT OF CLOUD COVER DURING THIS TIME WILL AFFECT TEMPS BOTH
DURING THE DAY AND AT NIGHT. FOR NOW STUCK CLOSE TO GRIDDED MOS
FROM THE LATEST RUN.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
PLENTY OF UNCERTAINTY CONTINUES TO THE PATH OF THE REMAINS OF FAY AS
IT MOVES NORTHWARD FROM THE GULF OF MEXICO REGION. APPEARS THAT IT
MAY BE PASSING TO OUR EAST BY FRIDAY WITH THE NEXT STORM SYSTEM
APPROACHING FROM THE WESTERN GREAT LAKES FOR FRIDAY INTO EARLY
SATURDAY. WILL RETAIN THE CHANCE POPS IN THE FORECAST. COLD FRONT
LOOKS TO PASS THROUGH NORTHERN OHIO ON SATURDAY. TEMPERATURES LIKELY
BE NEAR TO SLIGHTLY BELOW AVERAGE.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
DRIER AIR CONTINUES TO WORK INTO THE FORECAST AREA THIS MORNING
WITH VSBYS IMPROVING DRAMATICALLY ALONG AND NORTH OF A FDY/ERI
LINE. OCCASIONAL MVFR/IFR CIGS/VSBYS CONTINUE TO BE A PROBLEM AT
MFD CAK AND YNG BUT WITH OBSERVED DEWPOINTS DROPPING A FEW DEGREES
PER HOUR...I EXPECT CONDITIONS TO CONTINUE TO IMPROVE AT THESE
SITES. A FAIRLY LARGE AREA OF POST-FRONTAL STRATO-CU AROUND 3500FT HAS
DEVELOPED SINCE MIDNIGHT ALONG THE LAKESHORE AND APPEARS TO BE
EXPANDING RAPIDLY. I WILL BRING THESE CLOUDS INTO ALL SITES THIS
MORNING BUT I EXPECT IT TO BREAK UP SOMEWHAT CLOSER TO SUNRISE.
CONDITIONS SHORTLY AFTER SUNRISE SHOULD BE VFR AT ALL SITES AND
SHOULD REMAIN AS SUCH THROUGH THE END OF THE PERIOD.
IT WILL ALSO BE QUITE A BREEZY DAY AFTER SUNRISE
TODAY...ESPECIALLY AT TOL/CLE/ERI. KEPT NORTHEAST WINDS AROUND
12KTS WITH OCCASIONAL GUSTS INTO THE LOW/MID 20S. WINDS SHOULD
RELAX A BUT AFTER SUNSET.
OUTLOOK...DRY AIRMASS AND VFR CONDITIONS WILL PREVAIL INTO
MIDWEEK. CLOUDS WILL INCREASE AS WELL AS A CHANCE OF SHOWERS
STARTING AS EARLY AS WEDNESDAY NIGHT INTO THURSDAY AS MOISTURE
FROM THE SOUTHERN STATES DRIFTS NORTH. NEXT COLD FRONT FROM THE
NORTHWEST IS EXPECTED ON FRIDAY WITH A FEW SHOWERS/STORMS.
&&
.MARINE...
COLD FRONT CURRENTLY OVER LAKE ERIE EXTENDING FROM NEAR A LONG POINT
TO CLEVELAND LINE AT 19Z. FRONT WILL CONTINUE TO MOVE EASTWARD WITH
ANY SHOWERS AND THUNDERSTORMS REMAINING ALONG AND AHEAD OF THE
BOUNDARY. STRONGER NORTHWEST TO WEST WINDS WILL LAG THE INITIAL WIND
SHIFT BY SEVERAL HOURS AS WE AWAIT SURFACE HIGH PRESSURE TO BUILD
INTO NORTHERN OHIO FROM THE WESTERN GREAT LAKES. WINDS SHOULD
INCREASE TO AT LEAST 10 TO 20 KNOTS AND WILL LIKELY REMAIN NEAR THE
UPPER END OF THIS RANGE INTO MONDAY AFTERNOON. NORTHERLY FETCH
ACROSS THE LAKE SHOULD HELP TO BUILD WAVES TO 3 TO 6 FEET RANGE
ACROSS THE ENTIRE SOUTHERN LAKE ERIE SHORE LINE. WILL START A SMALL
CRAFT ADVISORY AT 10 PM TONIGHT. THIS MAY BE SLIGHTLY EARLY BUT
BELIEVE WINDS AND WAVES WILL BE HIGH ENOUGH BY THE 4 AM PACKAGE.
AS THE SURFACE HIGH SLIDES EASTWARD WE WILL SEE WINDS DECREASE AND
SHIFT AROUND TO THE NORTHEAST AND EAST. THERE IS A CHANCE THAT THE
SMALL CRAFT ADVISORY WILL BE CONTINUED LONGER ON THE WESTERN HALF OF
THE LAKE FOR MONDAY NIGHT INTO TUESDAY IF WINDS DO NOT DECREASE AS
MUCH AS ANTICIPATED.
NEXT WAVE MAY DEVELOP ALONG A FRONT THAT WILL LIFT NORTHWARD FROM
THE GULF OF MEXICO REGION. THIS WILL PRODUCE AN AREA OF LOW PRESSURE
NEAR THE OHIO RIVER VALLEY THAT MAY MOVE NORTHWARD ACROSS NORTHEAST
OHIO LATE IN THE WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...MULLEN
AVIATION...LEINS
MARINE...MULLENHazardous weather outlook, Aug 24, 3:24 PM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 324 PM EDT SUN AUG 24 2008 OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-251100- WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 324 PM EDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-OHZ003-007-009>012-089-PAZ001-251100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-OTTAWA- ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 324 PM EDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL FINISH MOVING ACROSS LAKE ERIE THIS EVENING. INCREASING WINDS AND WAVES IN THE WAKE OF THIS FRONT WILL INCREASE THE RISK OF RIP CURRENTS ALONG THE LAKESHORE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
Nearby
Coastal Flood Statements in Ohio, 2008Coastal Flood Statements in Pennsylvania, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.